Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Common Is Joint Pain In People With Retrovirus

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

IRIS: A Concern for People Starting HIV Therapy

Introduction What Is Inflammation? What Is IRIS? How Is It Diagnosed? Who Is at Risk? What Are the Symptoms? How Do You Treat IRIS? What Can Help to Ask My Doctor? Special Concerns for People Living With HIV Special Concerns for Women, Children and People Over 50 What Does the Research Show? Commentary Introduction It's a mouthful of a phrase, but immune reconstitution inflammatory syndrome (IRIS) is a serious...
Ask the Experts

Exercise/Joint Pain and HIV meds - my experience

You had a letter on July 3 with the title the same as I used, and person wanted to know if anyone had similar experience. I was on the same medications (zerit, epivir, and viracept) also for 3 years. Also experienced lipodystrophy. Also had a...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Thank you for sharing that. As you stated, these drugs are saving your life, but there is no such thing as a free lunch! Every drug has some side effects and we all must weigh the risk benefit ratio for every drug for each individual patient. Good... Read more »

joint pain

I read alot of your letters on joint pain .Why do you rule out the drugs when they have joint pain as a side effect like Ziagen in 5 to 9 % of paitents had joint pain also most long term survivers seem to be have these symtoms Could the disease and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question. Joint pain is very common in the general population and increases as people get older. Joint pain is reported in many studies including in the placebo arms of HIV drug trials. Reporting joint pain in the setting of HIV treatment... Read more »

joints pain

Been with hiv for 2 years and not in any med and having problem of joints pain for last one year. i visited doct. and tested for uric acid and RA factor but all are ok. I do not know why why have joints pain every day. Especially, i get my ankle...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Joint pains are not uncommon among people living with HIV infection. Sometimes these symptoms go away with successful treatment of the virus. Others have a HIV-associated condition, call Reiter's syndrome, which is a type of arthritis.... Read more »

Muscle and Joint Pain

Ive been reading the questions about joint and muscle pain and your answers seem to dismiss the cause and effect of joint and muscle pain in relation to HIV meds. But I think you need to review all of the many questions about the same issue and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Your feedback is noted and appreciated. To date there has not been any trend for increased joint/muscle pain due to Atripla in the literature nor have I seen a clear association in the many patients on Atripla in our clinic. Isolated pain syndromes... Read more »
Connect With Others

Joint pain

Posted by Anonymous, 1 Reply
Does anyone have information on joint pain as it relates to HIV as a possible symptom. Is joint pain usually associated with ARS or is it often a stand alone symptom. How common a symptom is joint pain in HIV positive individuals and where does it... Read more »

What are common symptoms of serconversion?

Posted by Anonymous, 3 Replies
When someone is seroconvering , what are the typical symptoms? tiredness? vomiting? nausea? diarrhea? Do you feel like your body is going crazy on you? 1000 different pains here and there or ??????? Any input from the Pro's would be appreciated..... Read more »

Joint pain

Posted by Anonymous, 2 Replies
When you talk about joint pain associated with ARS, Is it more like arhhritis type pain or more like the joint pain you experience with a flu. I been having arthritis type pain for a 5 weeks now along with some sickly feeling and am wondering if it... Read more »

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have a burning pain in them. I have liver problems which cause my right shoulder and the right... Read more »